What cause a feeling of mucus stuck at base of throat and breathing difficulty?
User rating for this question
I have been taking Nexium for the past 2 days for reflux. I had an incisional hernia repair and abdominoplasty just over 2 weeks ago. I went to my gp and described my symptoms, feeling like mucus is stuck at the base of my throat and cannot clear it, I do not have heartburn. I started taking medication straight away. I am finding that at night time it is more difficult to swallow and a little harder to catch my breath. How long will it take for these specific symptoms to ease? I have been researching reflux on the internet and have modified my diet to help with the reflux problem.
Posted Tue, 18 Mar 2014 in Digestion and Bowels
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer: Proper medical care, life style changes, opinion D Detailed Answer: Hi and thanks for the query, Nexium is well indicated for reflux. However, it is important to associate this drug either to other drugs like Anti acids or some life style changes as you have started. The dose and association of other drugs would for sure depend on the intensity and response to initial treatment. In my opinion, I would prefer you get a proper review form your doctor to be sure there is no other associated health condition like sinusitis or chronic rhinitis. Difficulties in breathing are for sure signs and symptoms of reflux, and also considering your history. I do think it might be too early to conclude on the inefficacy of the nexium only after two days. In case symptoms persist, you might have to increase the dose, or associate other anti reflux drugs. Life style changes like not staying for long without eating, avoiding spicy foods, avoid caffeine containing foods like coffee and Coca cola would be useful. Also, raising the head of the bed by about 5cm , compared to the lower regions could be useful in reducing reflux. The opinion of your doctor could be useful however in case nothing improves. Thanks and kind regards. Dr Bain.
People also viewed
- Hard bloated upper abdomen
- Combimist inhaler interaction with steroids
- Effects of an overdose of combiflam
- Fever in 2 yr old kid crocin or combiflam
- Throat cramps difficulty swallowing and breathing cause
- What relieves the difficulty in breathing and itching in throat
- What causes mucus in throat chest heaviness and breathing trouble
- Is combiflam safe in ninth month of pregnancy
- What causes bloatingnauseaswelling in throat and difficulty in breathing
- Upper abdomen bloated and hurts to breathe
- Upper abdomen bloated hard to breath
- Excessive upper abdomen wight gain and bloating
- Steatorrhea bloating fullness upper abdomen
- Mucus in throat difficulty breathing
- Eustachian tube inflammation and combiflam